MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Date of Event 04/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a preloaded multifocal intraocular lens (iol) was associated with persistent halos when viewing headlights or other lights at night, along with dryness, particularly upon waking, and no associated pain.The reported issues included blurry vision, halos or glare, and visual disturbances, which were noted during a postoperative examination.Additional information was received indicated that an intraocular lens (iol) explantation was performed on the right eye of the patient.The preoperative refraction was +1.25 -0.75 × 095, and the postoperative refraction was +0.25 -0.50 × 069, with a target of plano.The replacement lens implanted was a non-johnson & johnson lens with a power of +22.0 diopters.During the explant procedure, there were no unplanned surgical interventions.No patient injury was reported.The patient expressed satisfaction with the new lens, and the overall patient outcome was reported as good.No further information was provided.
 
Additional Manufacturer Narrative
Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint history for production order for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6- health effect - clinical code: 2140 - visual disturbance- dysphotopsia- requiring surgical intervention, 2140 - glare surgical intervention required.Section h6: health effect - impact code: 4619 - temporary impairment (this code is used for the reported halo vision- surgical intervention required, glare surgical intervention required & visual disturbance- dysphotopsia- requiring surgical intervention issues).Section h6: health effect - impact code: 4613 - minor injury/ illness / impairment (this code is used for the reported blurry vision & dry eye issues).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key25322288
Report Number3012236936-2026-000158
Device Sequence Number10002746
Product Code MFK
UDI-Device Identifier05050474810815
UDI-Public(01)05050474810815(17)270729
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0225
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2026
Supplement Date Received by Manufacturer06/23/2026
Initial Report FDA Received Date05/28/2026
Supplement Report FDA Received Date06/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight75 KG
Patient EthnicityNon Hispanic
Patient RaceWhite